Ask The Doctors: 11/08

0
The usual recommendation is for patients to take Coumadin (warfarin) for a period of at least several months after their ablation. Electrophysiologists (EPs), the cardiologists who perform such procedures, want to ensure that their patients are no longer having episodes of atrial fibrillation (Afib), which increase the risk of stroke or transient ischemic attack (TIA). Sometime during the first few months after the ablation, individuals will wear a 48-hour heart rhythm monitor, called a Holter Monitor, to assess for the recurrence of Afib. If no Afib is recorded, the Coumadin regimen often will cease. Since the Holter Monitor is only a brief "snapshot" of the heart rhythm, it is also imperative that the patients experience no symptoms of their Afib. Patients who have undergone ablation should always check with their EP before discontinuing any of their heart medications, including Coumadin.
To continue reading this article or issue you must be a paid subscriber. Sign in

Subscribe to Heart Advisor

Get the next year of Heart Advisor for just $20. And access all of our online content - over 2,000 articles - free of charge.
Subscribe today and save 38%. It's like getting 5 months FREE!
Already Subscribed?
Click Here to Sign In | Forgot your password? | Activate Web Access

LEAVE A REPLY

Please enter your comment!
Please enter your name here